MAUDE Adverse Event Report: CARDINAL HEALTH, INC. KANGAROO; PUMP, INFUSION, ENTERAL

CARDINAL HEALTH, INC. KANGAROO; PUMP, INFUSION, ENTERAL
Model Number 482400J
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Nausea (1970); Vomiting (2144)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the device over feeds.The feeding of the child was programmed as a 6-hour feed overnight, but it completed in 3-4 hours causing the child to be sick.Additional information received stated the child was on a formula combination of ketovie peptide, rcf concentrate, oil, and water.This is prepared and refrigerated prior to use.He has been on a version of this recipe for 12 years, administered via the kangaroo pump.Volume was set to between 400 and 600 mls at each feed.Rate was set at 100 mls/hr during the day and 75 mls/hr at night.The volume delivered was not consistent to the volume set.It always ran faster than the set rate.The patient was sensitive to the feed rate.It caused vomiting and stomach upset.The patient was suctioned and repositioned to avoid vomiting and aspiration.The vomiting happened over a 24-hour period and occurred intermittently when the feed rate was not monitored and manipulated to solve for the fast pump.There was no medication provided for the vomiting.The feed was paused which delayed the nutrition.To ease the stomach upset, tylenol and tube venting was provided.The patient is okay after properly managing feed rate and volume.
 
Additional Manufacturer Narrative
The service history showed this is the third time that this device came in for service.The unit was tested and operated as intended.There were no issues found that could have contributed to the reported issue.The reported issue could not be duplicated; therefore, a root cause could not be determined.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
KANGAROO
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
3651 birchwood drive
waukegan IL 60085
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key20747722
Report Number1423537-2024-00320
Device Sequence Number18305078
Product Code LZH
UDI-Device Identifier10884521174818
UDI-Public(01)10884521174818
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number482400J
Device Catalogue Number482400J
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale